Well then, this is.. interesting.

Discussion in 'Horse Health' started by Drafthorse, May 29, 2015.

  1. Drafthorse

    Drafthorse Senior Member

    Joined:
    Jul 30, 2008
    Messages:
    3,688
    Likes Received:
    1,535
    So today our old gelding was having a mild colic after we bathed him.
    Nothing some banamine and a tube of 911 wouldn't fix (He was fine and pooping/drinking/eating within the half hour, thankfully) Luckily, vet didnt have to come out as it was after hours.

    We use the banamine powder and mix it with water, fed via syringe.
    It doesn't need to be refrigerated and it lasts a long while on the shelf. So as a boarder, its much more convenient. (Its about $280 for the small container mind you). Well, As i was preparing to mix it (I made the equivalent of 10cc inject-able as per vet) I added the water then flipped the syringe over and took my finger off the nozel to take the pressure off before i shook it all together. Usually it's fine but for whatever reason the syringe spat some powder upward.

    I accidentally shot some concentrated banamine right in my mouth (and nose). After a massive sneeze fit (Its SO potent as a powder lol), I realized that I may have just drugged myself. :running:

    LOL needless to say - that stuff is GREAT for relaxing you! And NO I do not recommend it!!
    But its pretty funny none the less as my back was a bit stiff/sore and ive been tense with high anxiety this week. But I feel great now. :p Luckily, So does our horse!
     
  2. all4him

    all4him Senior Member

    Joined:
    Feb 22, 2009
    Messages:
    5,326
    Likes Received:
    8,241
    You're loopy!!! :D I hope you get a good relaxing night's sleep!
     
    1 person likes this.
  3. JStorry

    JStorry Senior Member

    Joined:
    Dec 11, 2010
    Messages:
    3,289
    Likes Received:
    5,035
    I've had a similar experience, but Injecting it. I put the cap for the needle in my mouth while getting the needle IV... tasted horrible but man did I feel good.
     
    2 people like this.
  4. endurgirl

    endurgirl Senior Member

    Joined:
    Sep 29, 2004
    Messages:
    14,799
    Likes Received:
    12,307
    Banamine does give you a high. Great pain killer, horrible for your stomach lining.
     
    2 people like this.
  5. AngelOfFire

    AngelOfFire Senior Member

    Joined:
    Dec 9, 2013
    Messages:
    405
    Likes Received:
    469
    Thanks for the laugh!! I needed it. lol

    Haven't drugged myself yet, but I have ended up worming myself. Got a little bit of it blown in my mouth while talking to Flash. That stuff is NOT banana flavored! And it spreads. You can't just spit it out, it lingers. >.<

    Drugging sounds way more enjoyable. lol
     
    Suzanneszoo, Pacing Lady and SEAmom like this.
  6. Whoa

    Whoa Senior Member

    Joined:
    Nov 17, 2011
    Messages:
    1,745
    Likes Received:
    2,988
    Back when I was younger I worked at a TB farm. The owner had back issues, he used a lot of horse medicine. He said bute was an excellent pain killer. I never understood why, as he had money for Dr's and RX's.

    I wonder if Banamine would work on a migraine?
     
  7. prairiesongks

    prairiesongks Senior Member

    Joined:
    Jan 18, 2011
    Messages:
    21,138
    Likes Received:
    47,301
    I gave our mini mare a dose of dormosedan gel and got a little on one glove......without thinking I pulled off the other glove first and got some on my skin when I pulled off the other one. Even though I immediately washed it off, I was ready for a nap!
     
    2 people like this.
  8. VermilionStrife

    VermilionStrife Senior Member

    Joined:
    Apr 12, 2012
    Messages:
    5,245
    Likes Received:
    5,674
    Lol! Oh my, I haven't done that yet! :) glad your horse is feeling better!
     
  9. AngelOfFire

    AngelOfFire Senior Member

    Joined:
    Dec 9, 2013
    Messages:
    405
    Likes Received:
    469
    Bute is probably why the back never got better....

    http://en.wikipedia.org/wiki/Phenylbutazone

    Read up on that. I knew a druggie who decided human meds weren't strong enough. She had been taking bute for 10 years. She died at 39. The last 2 years, It made her bones so brittle that she couldn't function as a normal person at all. She died when her liver "Suddenly" stopped working.
     
  10. Drafthorse

    Drafthorse Senior Member

    Joined:
    Jul 30, 2008
    Messages:
    3,688
    Likes Received:
    1,535
    Yeah i slept like a rock. But tired this morning as i was up at 11 and again at 3am to go up and check on the horse.

    But yeah, I was bit loopy. Even sending a text my hands felt like they were in slow motion, hah!
     
    2 people like this.

Share This Page